MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Pain (1994); Injury (2348); Disability (2371); Fibrosis (3167)
Date of Event 03/18/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.
 
Event or Problem Description
Per legal complaint: (b)(6) 2012 - patient underwent surgery during which the patient was implanted with an unspecified bard/davol composix e/x (device 1) and ventralight st.The patient is making a claim for an adverse patient outcome against the composix e/x (device 1).Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Per legal complaint: (b)(6) 2012 - patient underwent surgery during which the patient was implanted with an unspecified bard/davol composix e/x (device 1) and ventralight st.The patient is making a claim for an adverse patient outcome against the composix e/x (device 1).Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with umbilical hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device #1) on.Per operative notes, ¿the borders of the hernia sac were measured.Then a composix e/x mesh (device #1) was unrolled and tacked up to the intra-abdominal wall.¿ (b)(6) 2013 - patient was diagnosed with chronic pain thereby underwent open repair with the removal of composix e/x mesh (device #1).Per operative notes, ¿there was omentum adhered to the mesh.There was some inflammatory tissue anterior to the mesh.The composix e/x mesh (device #1) was then removed in its entirety.The synthetic mesh was sutured in place with interrupted suture circumferentially.¿ (b)(6) 2015 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device #2).Per operative notes, ¿the hernia was identified.Then a ventralight st mesh (device #2) was rolled and placed intraperitoneally and secured to the anterior abdominal wall with the suture passer device.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings boulevard
warwick, RI 02886
4018258495
MDR Report Key8465831
Report Number1213643-2019-02210
Device Sequence Number10811125
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205(17)170228(10)HUWA1010
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number0123790
Device Lot NumberHUWA1010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient Weight81 KG